Tornadoes · United States · Kansas · 2025

Unrated tornado, Horace to Tribune Arpt, Kansas, August 3, 2025

From Horace to Tribune Arpt, this Unrated tornado ran 0.8 miles across Greeley County on August 3, 2025, touching down at 4:44 PM MDT and reaching 50 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unratedthis tornado

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
Unrated
Date
August 3, 2025
Touchdown
4:44 PM MDT (22:44 UTC)
Lifted
4:46 PM MDT (22:46 UTC)
On the ground
2 minutes
Path length
0.8 miles (1.3 km)
Path width
50 yards (46 m)
Deaths
0
Injuries
0
County
Greeley County
Touchdown point
38.340, -101.882
Lift-off point
38.329, -101.885
Record number
2508031644-01

The damage survey

2 damage points were recorded along this path by NWS DDC, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EFU.

  • Start of brief tornado starting at 2301 UTC and lasting 2-3 minutes. No damage or items to impact
  • Approximate end point of brief tornado lasting 2-3 minutes. No damage

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

A pair of supercells developed across northwest Kansas and led to many reports of hail as large as baseballs near Sharon Springs and Grainfield, damaging winds and a couple of tornadoes across Greeley county.

Report from dispatch of a tornado that touched the ground and went back up quickly. It was not ongoing as of the report.

Multiple reports from chasers of a tornado that tracked near CR Z and CR 9 intersection. Further supported by livestream. Did not look to be ongoing after a minute or two.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

5 minutes of warning. NWS GLD issued a tornado warning for this county at 22:39 UTC, 5 minutes before the tornado touched down, in force until 22:59 UTC.

The county was under a severe thunderstorm watch, issued at 21:39 UTC and running to 23:26 UTC.

Issued (UTC)ExpiredProductOffice
21:39 UTC23:26 UTCSevere Thunderstorm WatchGLD
21:54 UTC22:45 UTCSevere Thunderstorm WarningGLD
22:29 UTC22:40 UTCTornado WarningGLD
22:31 UTC23:15 UTCSevere Thunderstorm WarningGLD
22:39 UTC22:59 UTCTornado WarningGLD

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk. The outlook in force was issued at 19:47 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the tornado touched down at Aug 3, 12:23 PM MDT, 4 hours 21 minutes earlier. Its key messages:

  • Isolated to widely scattered severe storms are forecast to develop along and south of Highway 36 this afternoon. Large to very large hail and damaging winds will be the main hazards.
  • Isolated strong to severe storms still remain possible Monday and Tuesday with hail the main threat at this time.
  • Gradual warm up through the week with generally drier conditions.
Area forecast discussion, Aug 3, 12:23 PM MDT, 4 hours 21 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
1223 PM MDT Sun Aug 3 2025

.KEY MESSAGES...

- Isolated to widely scattered severe storms are forecast to
  develop along and south of Highway 36 this afternoon. Large
  to very large hail and damaging winds will be the main
  hazards.

- Isolated strong to severe storms still remain possible Monday
  and Tuesday with hail the main threat at this time.

- Gradual warm up through the week with generally drier
  conditions.

&&

.SHORT TERM /THROUGH MONDAY NIGHT/...
Issued at 1222 PM MDT Sun Aug 3 2025

This afternoon and evening, a broad area of low pressure is forecast
to remain situated across the area in roughly a southwest to
northeast orientation. With this, the winds should remain from the
north for Eastern Colorado and areas near the Tri-State border while
winds across the rest of the area are east and south. With this, a
surface convergence boundary should set up around I-70 and help
develop some storms this afternoon around 2pm. That being said, it
looks like a low to mid-level boundary is sliding south around
Southwestern Nebraska. Satellite imagery shows a line of clouds
moving south in this area with surface observations keeping winds
from the south. Radar is showing showers and storms developing along
this. While they currently aren't long live or strong, this line
could interfere with the forecast.

The current forecast is for the instability to increase across the
area as the day goes on, allowing a few strong to severe storms to
develop along the surface low convergence zone. With CAPE around
3000 J/KG and mid level lapse rates around 8 C/km, large to very
large hail is the main threat. The main hindrance for hail looks to
be effective shear around 30 kts, which would favor pulsing or
clustering storms. Wind gusts around 60 to 70 mph are also possible
as storms lower back down. As mentioned above, will be watching that
northern convergence zone as it may be able to fire up additional
storms for northern portions of the area, similar to what it is
doing around the noon hour. The hazards would be the same with these
storms.

For the evening, any initial storms that form this afternoon should
either dissipate (due to low shear) or move south out of the area.
We will then need to watch for storms from the northwest that are
forecast to develop along the higher terrain. That being said,
instability is forecast to lower around sunrise and effective shear
remain low which should cause most to dissipate before they reach
the area. That being said, storm outflows might allow for additional
development and help keep the wind threat going through the evening
and early overnight hours.

Overall storm coverage should remain isolated to scattered due to
weak forcing. Greater coverage is more likely if multiple outflow
boundaries begin to move across the area.

Late tonight, any lingering storms should dissipate and allow for
mostly clear skies across the area. However, some low clouds and fog
could develop across the eastern half of the area as higher pressure
remains to the east, keeping winds generally from the east. With the
slight upslope flow and forecast moisture advection, it could be
another dreary morning for the eastern half of the area.

Tomorrow, the upper ridge over the southwest is forecast to begin
slowly expand towards the Plains and amplifying. With it, the area
is forecast to be a bit warmer around 90 along with mostly sunny
skies. Winds are forecast to become stronger as a low develops along
the Front Range with the higher surface pressure east of the area.
Speeds could reach 15 to 30 mph with gusts to 40 mph, especially for
western portions of the area.

There is another chance for storms during the afternoon and evening
hours, though the chances are a little more conditional. It will
depend on if storms can form along the higher terrain, or if a
subtle convergence boundary can form along the edge of the low
pressure. If storms form, they would have the same potential hazards
as today. The current forecast continue to favor more isolated
storms, especially with some upper subsidence trying to setup over
the area. Any storms that form should end before midnight.

Tomorrow night, skies are forecast to slowly clear with low
temperatures dropping towards the lower 60s. Winds are forecast to
maybe be a little lower, but remain around 10 to 20 mph with the
pressure gradient remaining fairly tight.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
Issued at 1222 PM MDT Sun Aug 3 2025

Tuesday-Thursday, the upper ridge over the southwest is forecast to
expand more into the South-Central High Plains and over the area.
With the expanding ridge, temperatures are forecast to warm above
average again into the mid-upper 90s and 100s. The hottest day is
currently forecast to be Thursday, with the possibility of heat
index values reaching the 100s. Will keep an eye out for the
potential for heat advisory criteria. Storm chances linger, but
should be fairly low due to the broad upper subsidence. That being
said, the area is forecast to be on the upper part of the ridge,
which means shortwaves could influence the area during the
afternoon/evening hours and provide some forcing for greater storm
development. Finally, the other conditions to keep an eye on is the
potential for some critical fire weather conditions. As we get
warmer and drier, there is the possibility that wind gusts could
reach 30 mph while RH is dropping into the teens (mainly for
counties along the Colorado border).

Friday-Sunday, the upper ridge is forecast to be flattened and
retreat more to the southwest as some upper troughs try and swing
through the Northern Plains. If the troughs don't move in fast
enough, Friday could be another day with temperatures and heat index
values in the 100s. Otherwise, temperatures should cool back to the
80s and 90s, with increased chances for storms due to the additional
forcing moving through the area.

Severe weather will remain possible through the week. Severe chances
should also be higher this upcoming weekend with the potential
systems sweeping through the Plains.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1103 AM MDT Sun Aug 3 2025

For KGLD... VFR conditions are forecast through the period. The
main concern is for the possibility of storms forming over/near
the terminal between 20-23Z. If these storms form, they may
become severe with large to very large hail as the main threat.
After 00Z, the chances for storms drop off and winds should
stabilize form the south around 10 kts or less. There is a 10%
chance that enough moisture shifts east to give some low
ceilings around 1000ft around 12Z.

For KMCK... VFR conditions are forecast for most of the period.
There could be some nearby showers and storms for the first two
hours, though recent radar scans around 17Z had everything
lowering and shifting east. For the afternoon and evening, there
are chances for storms, but chances are generally below 20% with
no clear time when storms would try and move over the terminal.
Generally, storms would come from the north if they did move
over. Otherwise, conditions may reach IFR levels between 09-17Z
depending on how much moisture can remain in the area. Be alert
for ceilings around 500-1000ft, and visibility around 3SM. If
drier air can mix in from the west, then conditions will remain
VFR instead.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...None.
CO...None.
NE...None.

&&

SHORT TERM...KAK
LONG TERM...KAK
AVIATION...KAK
Hazardous weather outlook, Aug 3, 3:46 PM MDT, 58 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
346 PM MDT Sun Aug 3 2025

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-042200-
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-
Red Willow-
346 PM MDT Sun Aug 3 2025 /446 PM CDT Sun Aug 3 2025/

This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Isolated to widely scattered severe storms are possible south of
Highway 36 after 2pm today. Any storm that develops will have the
capability to produce large to very large hail, damaging winds, a
tornado, and localized blowing dust resulting in visibilities less
than one mile.

A Severe Thunderstorm Watch is in effect for Greeley and Wichita
counties until 11pm mountain time or midnight central time.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY...

Isolated strong to severe storms are possible again Monday and
Tuesday with large hail and damaging winds the primary hazards at
this time. The favored time for storm activity looks to be from 2 PM
MT to 9 PM MT.

.SPOTTER INFORMATION STATEMENT...

Any reports of severe weather or reduced visibility in blowing dust
is appreciated!

In the hours before

Local storm report, Aug 3, 4:13 PM MDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
413 PM MDT Sun Aug 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     Hail             5 S Oakley              39.05N 100.85W
08/03/2025  M0.70 Inch       Logan              KS   Emergency Mngr

            EM reports hail up to dime in size and
            torrential rainfall.

&&

KAK
Local storm report, Aug 3, 4:16 PM MDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
416 PM MDT Sun Aug 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     Hail             8 S Oakley              39.01N 100.85W
08/03/2025  M1.75 Inch       Logan              KS   Law Enforcement

            EM relayed report that law enforcement had
            golf ball sized hail 8 miles south of
            Oakley.

&&

KAK
Local storm report, Aug 3, 4:29 PM MDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
429 PM MDT Sun Aug 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 PM     Hail             7 S Sharon Springs      38.79N 101.75W
08/03/2025  E2.75 Inch       Wallace            KS   Public

            Various hail sizes noted in multiple photos.

&&

ND
Local storm report, Aug 3, 4:31 PM MDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
431 PM MDT Sun Aug 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     Tornado          3 N Horace              38.53N 101.80W
08/03/2025                   Greeley            KS   Public

            Relayed report from dispatch of a tornado
            that touched the ground and went back up
            quickly. It was not ongoing as of the
            report. Time and location estimated from
            radar.

&&

KAK
Local storm report, Aug 3, 4:36 PM MDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
436 PM MDT Sun Aug 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 PM     Hail             7 S Sharon Springs      38.79N 101.75W
08/03/2025  E2.75 Inch       Wallace            KS   Public

            Corrects previous hail report from 7 S
            Sharon Springs. Various hail sizes noted in
            multiple photos. Caused some damage to
            travel trailer and barn.

&&

ND
Local storm report, Aug 3, 4:38 PM MDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
438 PM MDT Sun Aug 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     Tstm Wnd Gst     1 SSE Horace            38.47N 101.78W
08/03/2025  M61 MPH          Greeley            KS   Mesonet

            Site KS-Tribune measures 61 mph wind gust.

&&

KAK

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Dodge City, (KDDC), 12:00Z

10.7 hours before the tornado, 185 km from the path. August 3, 2025.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2025-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -89525, lifted condensation level 1375 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Dodge City, at 12:00Z on 2025-08-03The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 142 square meters per square second, 0 to 6 km bulk shear 45 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-89525 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
1375 m above ground
0-6 km bulk shear
45 kt
0-1 km bulk shear
26 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
288 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
3.8 K/km

Open this sounding in Storm Lab

Dodge City, (KDDC), 00:00Z

1.3 hours after it, 185 km from the path. August 4, 2025.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2025-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 2467 joules per kilogram, CIN -10, lifted condensation level 1267 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Dodge City, at 00:00Z on 2025-08-04The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 74 square meters per square second, 0 to 6 km bulk shear 23 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
2467 J/kg
Mixed-layer CIN
-10 J/kg
Surface CAPE
1044 J/kg
Mixed-layer LCL
1267 m above ground
0-6 km bulk shear
23 kt
0-1 km bulk shear
11 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.2
0-3 km lapse rate
6.8 K/km

Open this sounding in Storm Lab

The surface observations

Syracuse (3K3), 40 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
20:55 UTC87.868 5 kt151016.9
21:15 UTC87.868210° 9 kt1016.6
21:35 UTC87.866.2200° 8 kt1016.6
21:55 UTC87.868210° 8 kt1015.9
22:15 UTC89.666.2160° 10 kt1015.9
22:35 UTC87.866.2170° 12 kt1015.6
22:55 UTC87.866.2180° 13 kt191015.2
23:15 UTC84.266.2160° 15 kt211014.9VCTS
23:35 UTC71.671.6350° 15 kt181016.9+TSRA FG
23:55 UTC69.869.890° 17 kt301016.3VCTS RA
00:15 UTC73.471.6120° 10 kt1016.6
00:35 UTC73.468170° 10 kt1016.6

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Goodland radar (KGLD), 116 km away, was scanning. The volume nearest the touchdown began at 22:42 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
21:49 UTCHAIL 1.2510 Nne HoraceGreeley, KSHailed along the highway, estimated at half dollar size.
21:49 UTCHAIL 1.2510 Nne HoraceGreeley, KSHailed along the highway, estimated at half dollar size.
21:59 UTCHAIL 2.758 S Sharon SpringsWallace, KSSpotter reported hail generally around quarters in size, but with a few baseball sized hail stones as well.
21:59 UTCHAIL 2.758 S Sharon SpringsWallace, KSSpotter reported hail generally around quarters in size, but with a few baseball sized hail stones as well.
22:19 UTCHAIL 2.757 S Sharon SpringsWallace, KSCorrects previous hail report from 7 S Sharon Springs. Various hail sizes noted in multiple photos. Caused some damage to travel trailer and barn.
22:19 UTCHAIL 2.757 S Sharon SpringsWallace, KSCorrects previous hail report from 7 S Sharon Springs. Various hail sizes noted in multiple photos. Caused some damage to travel trailer and barn.
22:19 UTCHAIL 2.757 S Sharon SpringsWallace, KSVarious hail sizes noted in multiple photos.
22:22 UTCTORNADO3 N HoraceGreeley, KSRelayed report from dispatch of a tornado that touched the ground and went back up quickly. It was not ongoing as of the report. Time and location estimated from radar.
22:22 UTCTORNADO3 N HoraceGreeley, KSRelayed report from dispatch of a tornado that touched the ground and went back up quickly. It was not ongoing as of the report. Time and location estimated from radar.
22:31 UTCHAIL 25 Nw TribuneGreeley, KSPhotos provided showing hail next to ruler. Time estimated by radar.
22:31 UTCHAIL 25 Nw TribuneGreeley, KSPhotos provided showing hail next to ruler. Time estimated by radar.
22:33 UTCTSTM WND GST 611 Sse HoraceGreeley, KSSite KS-Tribune measures 61 mph wind gust.
22:33 UTCTSTM WND GST 611 Sse HoraceGreeley, KSSite KS-Tribune measures 61 mph wind gust.
22:43 UTCHAIL 1.75TribuneGreeley, KSVarious hail sizes noted.
22:43 UTCHAIL 1.75TribuneGreeley, KSVarious hail sizes noted.
22:48 UTCHAIL 1.75TribuneGreeley, KSPhotos of numerous hail stones from social media next to golf balls. Time estimated.
22:48 UTCHAIL 1.75TribuneGreeley, KSPhotos of numerous hail stones from social media next to golf balls. Time estimated.
22:48 UTCTORNADO13 Ssw HoraceGreeley, KSMultiple reports from chasers of a tornado that briefly touched the ground. Further supported by livestream. Time and location estimated from livestream and radar. Did not look to be ongoing after a minute or two.
22:48 UTCTORNADO13 Ssw HoraceGreeley, KSMultiple reports from chasers of a tornado that briefly touched the ground. Further supported by livestream. Time and location estimated from livestream and radar. Did not look to be ongoing after a minute or two.
23:01 UTCTORNADO17 Ne CoolidgeHamilton, KSBrief tornado lasting 2-3 minutes, no damage.
23:04 UTCTORNADO17 Ne CoolidgeHamilton, KSApproximate end time of brief tornado. No damage.
23:47 UTCHAIL 2.756 S SyracuseHamilton, KSReport received from social media with pictures.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2025 tornado in KansasEvery tornado in Kansas since 1950Warnings in force in Kansas nowThe forecast where you are

The other tornadoes of August 3, 2025

3 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
August 34:33 PM CDTUnratedMcPherson, NE0.010
August 34:22 PM MDTUnratedGreeley, KS0.050
August 36:01 PM MDTUnratedHamilton, KS0.625

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.